Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 7, NWS Cheyenne, WY

April 23, 20108 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Apr 23, 2010, 1:54 PM MDT for 8 counties in Nebraska. It took effect at Apr 24, 2010, 12:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2010, 1:54 PM MDT (19:54 UTC)
In effect from
Apr 24, 2010, 12:00 AM MDT
Expired
Apr 24, 2010, 12:00 PM MDT
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WWUS75 KCYS 231954
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
154 PM MDT FRI APR 23 2010

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE
CENTRAL PLAINS LATE TONIGHT AND TOMORROW. THIS WILL RESULT IN A
STRONG PRESSURE GRADIENT ACROSS THE AREA. THIS IN TURN WILL CREATE
STRONG AND GUSTY WINDS FROM LATE TONIGHT THROUGH SATURDAY MORNING.

NEZ002-003-019>021-054-055-095-096-240400-
/O.NEW.KCYS.WI.Y.0007.100424T0600Z-100424T1800Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
154 PM MDT FRI APR 23 2010

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
SATURDAY. 

* TIMING...LATE TONIGHT UNTIL  NOON SATURDAY.

* WINDS...WINDS WILL SHIFT TO THE NORTH TO NORTHWEST BY LATE
  TONIGHT ACROSS THE NEBRASKA PANHANDLE. THE WINDS WILL INCREASE
  TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH BY MIDNIGHT AND WILL
  CONTINUE THROUGH THE MORNING HOURS ON SATURDAY.

* IMPACTS...WINDS WILL MAKE TRAVEL DIFFICULT ACROSS THE NEBRASKA
  PANHANDLE TONIGHT AND SATURDAY. THOSE IN LIGHTWEIGHT OR HIGH
  PROFILE VEHICLES WILL BE ESPECIALLY AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
310 
WWUS75 KCYS 240424
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1024 PM MDT FRI APR 23 2010

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE
CENTRAL PLAINS LATE TONIGHT AND TOMORROW. THIS WILL RESULT IN A
STRONG PRESSURE GRADIENT ACROSS THE AREA. THIS IN TURN WILL
CREATE STRONG AND GUSTY WINDS FROM LATE TONIGHT THROUGH SATURDAY
MORNING.

NEZ002-003-019>021-054-055-095-096-241230-
/O.CON.KCYS.WI.Y.0007.100424T0600Z-100424T1800Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1024 PM MDT FRI APR 23 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT SATURDAY. 

* TIMING...LATE TONIGHT UNTIL NOON SATURDAY. 

* WINDS...WINDS WILL SHIFT TO THE NORTH TO NORTHWEST BY LATE 
  TONIGHT ACROSS THE NEBRASKA PANHANDLE. THE WINDS WILL INCREASE 
  TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH BY MIDNIGHT AND WILL 
  CONTINUE THROUGH THE MORNING HOURS ON SATURDAY. 

* IMPACTS...WINDS WILL MAKE TRAVEL DIFFICULT ACROSS THE NEBRASKA 
  PANHANDLE TONIGHT AND SATURDAY. THOSE IN LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES WILL BE ESPECIALLY AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CARPENTER
091 
WWUS75 KCYS 241135
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
535 AM MDT SAT APR 24 2010

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE EAST ACROSS
KANSAS TODAY. THIS WILL RESULT IN A STRONG PRESSURE GRADIENT ACROSS
WESTERN NEBRASKA. THIS WILL CREATE STRONG AND GUSTY WINDS THROUGH
THIS MORNING.

NEZ002-003-019>021-054-055-095-096-241800-
/O.CON.KCYS.WI.Y.0007.000000T0000Z-100424T1800Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
535 AM MDT SAT APR 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING...THROUGH THIS MORNING.

* WINDS...NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF
  45 TO 55 MPH.

* IMPACTS...WINDS WILL MAKE TRAVEL DIFFICULT ACROSS THE NEBRASKA
  PANHANDLE THIS MORNING. THOSE IN LIGHTWEIGHT OR HIGH PROFILE
  VEHICLES WILL BE ESPECIALLY AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUBIN
192 
WWUS75 KCYS 241802
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 PM MDT SAT APR 24 2010

NEZ002-003-019>021-054-055-095-096-241900-
/O.EXP.KCYS.WI.Y.0007.000000T0000Z-100424T1800Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1201 PM MDT SAT APR 24 2010

...WIND ADVISORY EXPIRED AT NOON MDT TODAY...

THE WIND ADVISORY EXPIRED AT NOON MDT TODAY. WINDS WILL CONTINUE TO 
GRADUALLY DECREASE OVER THE PANHANDLE THIS AFTERNOON. SOME GUSTS 
NEAR 40 MPH ARE STILL POSSIBLE EARLY THIS AFTERNOON MAINLY SOUTHEAST 
OF A LINE FROM ALLIANCE TO KIMBALL.

$$

RE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 23, 10:40 AM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 23, 10:40 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1040 AM MDT FRI APR 23 2010

.UPDATE...CANCELLED WINTER STORM WATCH FOR LOWER ELEVATIONS WEST
OF THE LARAMIE RANGE. SNOW AMOUNTS TONIGHT AND SATURDAY MORNING
LOOK TO BE AROUND 2 TO 4 INCHES AS THE UPPER LOW MOVES TO THE EAST
AND THE HEAVIER EXPECTED PRECIP SHIFTS TO THE LARAMIE RANGE AND EAST.
UPGRADED TO A WINTER WEATHER ADVISORY FOR THE CHEYENNE FOOTHILLS
AND CITY OF CHEYENNE FOR SNOW AND BLOWING SNOW FOR TONIGHT.
SNOWFALL AMOUNTS OVERNIGHT WILL BE FROM 3 TO 5 INCHES ALONG WITH
STRONG AND GUSTY WINDS. EVEN THOUGH SNOWFALL AMOUNTS MAY NOT QUITE
BE MET TONIGHT...THE COMBINATION OF WIND AND FALLING SNOW WILL
MAKE TRAVEL VERY HAZARDOUS DUE TO POOR VISIBILITIES AND ROADS
BECOMING SLICK.

&&

.PREV DISCUSSION... /ISSUED 433 AM MDT FRI APR 23 2010/

SHORT TERM...TODAY THROUGH SATURDAY...
A MAJOR LATE SEASON STORM WILL CONTINUE TO AFFECT THE CWA THROUGH
SATURDAY MORNING.  THE MID AND UPPER LEVEL CIRCULATION AS OF 09Z HAD
REFORMED OVER EASTERN COLORADO AND WAS CLOSE TO MODEL POSITION.
BANDS OF PRECIPITATION CONTINUE TO ROTATE AROUND THE UPPER LOW WITH
THE LATEST BAND CURRENTLY LOCATED ALONG THE FRONT RANGE TO KBFF.
THE STORM SYSTEM WILL MOVE SLOWLY TO THE EAST THROUGH 00Z SUNDAY
AND THE PRECIPITATION AND CLOUDS DECREASING FROM WEST TO EAST ON
SATURDAY.  FAVORABLE ISENTROPIC LIFT WILL CONTINUE OVER MUCH OF THE
CWA THROUGH SATURDAY MORNING ALONG WITH DIFFLUENT FLOW ALOFT.  IN
ADDITION TO THE SYNOPTIC LIFT...MOISTURE WILL BE ABUNDANT WITH
PRECIPITABLE WATER VALUES AROUND .75 OF AN INCH OVER THE EAST PART
OF THE CWA THROUGH TONIGHT AND WILL BE WELL OVER 150 PERCENT OF
NORMAL.  THE PRECIPITATION WILL BE IN THE FORM OF SNOW ABOVE 8000
FEET MSL THROUGH SATURDAY MORNING AND WILL BE HEAVY AT TIMES.  THE
PREVIOUSLY ISSUED WINTER STORM WARNING LOOKS GOOD AND WILL
CONTINUE.  THE SNOW LEVEL WILL LOWER TO AROUND 5000 FEET MSL THIS
EVENING WITH THE RAIN CHANGING TO SNOW.  SNOW WILL ACCUMULATE TO
BETWEEN 1 AND 4 INCHES OVER THOSE AREAS TONIGHT AND SATURDAY
MORNING.  ACCUMULATIONS WILL BE HINERED BY THE WARM AND WET GROUND.
FOR NOW WILL CONTINUE THE PREVIOUSLY ISSUED WINTER STORM WATCH FOR
SOME OF THE AREAS AROUND THE MOUNTAINS STARTING AT 03Z THIS EVENING.
EVEN IF ACCUMULATIONS ARE MARGINAL FOR A WARNING...STRONG NORTHERLY
WINDS WILL PRODUCE BLOWING SNOW.  FURTHER TO THE EAST...SIGNIFICANT
RAINFALL OVER THE PAST 24 HOURS FROM KCYS TO KSNY HAS PRODUCE QUITE
A BIT OF STANDING WATER.  ADDITIONAL RAINFALL OF .5 TO 1.5 INCHES
ARE EXPECTED THROUGH THIS EVENING AND SOME FLOODING IS POSSIBLE.
FINALLY...THE ATMOSPHERE WILL BE MARGINALLY UNSTABLE OVER THE
SOUTHEAST CORNER OF THE CWA AND HAVE ADDED THE MENTION OF THUNDER
THIS AFTERNOON AND EARLY EVENING.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY.

SUNDAY...FAST MOVING SHORTWAVE MOVES SOUTHEAST ACROSS THE NORTHERN
ROCKIES SENDING ANOTHER COLD FRONT SOUTHWARD ACROSS OUR COUNTIES.
LOOKS LIKE ENOUGH LOW AND MID LEVEL MOISTURE AND LIFT TO PRODUCE
SCATTERED AFTERNOON AND EVENING SHOWERS.

MONDAY...NORTHWEST FLOW ALOFT PREVAILS. ENOUGH LOW AND MID LEVEL
MOISTURE FOR ISOLATED AFTERNOON SHOWERS.

TUESDAY...SHORTWAVE RIDGE MOVES OVERHEAD PRODUCING A DECENT WARM UP.
ISOLATED AFTERNOON SHOWERS POSSIBLE ACROSS THE SOUTHERN MOUNTAINS IN
LOW LEVEL CONVERGENCE AXIS...DRY ELSEWHERE.

WEDNESDAY...ANOTHER HIGH AMPLITUDE SHORTWAVE TROUGH IS CARVED OUT
ACROSS THE NORTHERN AND CENTRAL ROCKIES. ANOTHER PACIFIC ORIGIN COLD
FRONT WILL SWEEP EASTWARD ACROSS OUR COUNTIES...PRODUCING A CHANCE
OF AFTERNOON AND EVENING SHOWERS.

THURSDAY...BRISK ZONAL FLOW ALOFT WILL PRODUCE A BREEZY TO WINDY DAY
WITH SCATTERED AFTERNOON SHOWERS ON TAP IN THE MOIST AND UNSTABLE
AIRMASS.

AVIATION...WIDESPREAD SHOWERS TODAY WILL PRODUCE IFR AND MVFR AND
MOUNTAIN OBSCUREMENT. SHOWERS WILL DECREASE IN COVERAGE FROM WEST TO
EAST TONIGHT WITH WIDESPREAD IFR AND MVFR CONTINUING. CEILINGS AND
VISIBILITIES WILL IMPROVE TO VFR ON SATURDAY WITH SCATTERED SHOWERS
ACROSS WESTERN NEBRASKA.

FIRE WEATHER...WITH THE COOL AND WET WEATHER OVER THE CWA THROUGH
SATURDAY...FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH MUCH OF NEXT
WEEK.

HYDROLOGY...BETWEEN 1.5 AND 2.50 INCHES OF RAIN FELL DURING THE PAST
24 HOURS FROM KCYS TO KSNY.  WITH THE VERY MOIST AIRMASS IN PLACE...
EXPECT BANDS OF MODERATE TO HEAVY RAINFALL OVER THAT AREA AGAIN TODAY
AND THIS EVENING.  FLASH FLOOD GUIDANCE HAS BEEN LOWERED DUE TO THE
RECENT RAIN AND HPC DISCUSSIONS HAVE HIGHLIGHTED THE POTENTIAL FOR
FLOODING.  HPC GUIDANCE YIELDS ANOTHER .5 TO 1.5 INCHES OF RAIN OVER
THE AREA BETWEEN KCYS AND KSNY THROUGH THIS EVENING.  CALLS TO THE
AREA INDICATE QUITE A BIT OF STANDING WATER AND EVEN A COUNTY ROAD
WASHED OUT TO THE NORTHWEST OF KIMBALL.  WITH THE POTENTIAL FOR MORE
HEAVY RAINFALL THROUGH THIS EVENING HAVE WENT AHEAD AND ISSUED A
FLOOD WATCH THROUGH 03Z.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL NOON SATURDAY FOR WYZ103-WYZ112-
     WYZ114-WYZ116.
     WINTER WEATHER ADVISORY FROM 9 PM FRIDAY TO 9 AM SATURDAY FOR
     WYZ117-WYZ118.
     FLOOD WATCH UNTIL 9 PM FRIDAY FOR WYZ119.
NE...FLOOD WATCH UNTIL 9 PM FRIDAY FOR NEZ054-NEZ055.

&&
Hazardous weather outlook, Apr 23, 10:53 AM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 AM MDT FRI APR 23 2010

WYZ117-118-241700-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
1053 AM MDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR TONIGHT AND EARLY
SATURDAY MORNING. RAIN WILL CHANGE TO SNOW BY MID EVENING AND WILL
BECOME HEAVY AT TIMES OVERNIGHT. STRONG WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 45 MPH WILL OCCUR ACROSS THE AREA...WHICH WILL CREATE
AREAS OF BLOWING SNOW AND POOR VISIBILITIES. TRAVEL WILL BECOME
HAZARDOUS ACROSS THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WILL
CONTINUE UNTIL MID MORNING ON SATURDAY.

RAIN AND SNOW SHOWERS WILL SPREAD BACK INTO THE AREA SUNDAY
AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE
ENCOURAGED TO REPORT SNOW FALL AMOUNTS TONIGHT AND SATURDAY MORNING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ054-055-WYZ119-241700-
KIMBALL-CHEYENNE-EAST LARAMIE COUNTY-
1053 AM MDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS RAIN SHOWERS WILL BE OVER THE AREA THROUGH TONIGHT. THE
RAIN WILL BE HEAVY AT TIMES. THE HEAVY RAIN OF BETWEEN .5 AND
1.5 INCHES WILL FALL OVER ALREADY SATURATED GROUND. THE RESULT
WILL BE THE POTENTIAL FOR FLOODING. A FLOOD WATCH HAS BEEN POSTED
THROUGH THIS EVENING FOR THE AREA. THE RAIN WILL MIX WITH SNOW
LATER TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE FROM MID
AFTERNOON THROUGH THE EARLY EVENING.  NORTHERLY WINDS WILL GUST
AS HIGH AS 45 MPH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MIX OF RAIN AND SNOW WILL FALL OVER THE AREA THROUGH SATURDAY
MORNING. NORTHERLY WINDS WILL GUST AS HIGH AS 45 MPH SATURDAY AND
SATURDAY EVENING.

RAIN AND SNOW SHOWERS WILL SPREAD BACK INTO THE AREA SUNDAY
AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103-112-114-116-241700-
NORTH LARAMIE RANGE-SIERRA MADRE RANGE-SNOWY RANGE-
SOUTH LARAMIE RANGE-
1053 AM MDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW...HEAVY AT TIMES...WILL FALL OVER THE LARAMIE AND SNOWY RANGES
THROUGH TONIGHT. A WINTER STORM WARNING REMAINS IN EFFECT FOR THAT
TIME. ADDITIONAL SNOWFALL WILL BE FROM 3 TO 8 INCHES BY SUNRISE
SATURDAY. IN ADDITION...NORTHERLY WINDS WILL GUST AS HIGH AS 45
MPH AND WILL PRODUCE BLOWING AND DRIFTING SNOW IN OPEN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WINTER STORM WARNING IS IN EFFECT THROUGH 9 AM SATURDAY.
STORM TOTAL SNOWFALL WILL BE FROM 6 TO 12 INCHES.  NORTHERLY WINDS
WILL ALSO CONTINUE TO GUST AS HIGH AS 45 MPH IN OPEN AREAS ON
SATURDAY AND WILL PRODUCE BLOWING AND DRIFTING SNOW.

SNOW SHOWERS WILL SPREAD BACK INTO THE AREA SUNDAY AFTERNOON
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-095-096-WYZ101-102-104>111-113-115-241700-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
1053 AM MDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT
RAIN SHOWERS WILL BE WIDESPREAD OVER THE AREA TODAY. THE RAIN
WILL MIX WITH SNOW LATER TONIGHT OVER THE AREA. A FEW WEAK
THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE EAST PART OF THE
PANHANDLE FROM MID AFTERNOON THROUGH EARLY EVENING. NORTHERLY
WINDS WILL GUST AS HIGH AS 45 MPH OVER THE PANHANDLE TONIGHT.
SNOW WILL FALL ABOVE 5000 FEET IN WYOMING TONIGHT...WITH 2 TO 4 INCHES
ACCUMULATION BY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MIX OF RAIN AND SNOW WILL CONTINUE OVER THE AREA THROUGH SATURDAY
MORNING. NORTHERLY WINDS WILL GUST AS HIGH AS 45 MPH ON SATURDAY
AND SATURDAY EVENING.

RAIN AND SNOW SHOWERS WILL SPREAD BACK INTO THE AREA SUNDAY
AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Apr 23, 8:07 AM MDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
807 AM MDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HEAVY RAIN       2 N SIDNEY              41.16N 102.97W
04/23/2010  U0.00 INCH       CHEYENNE           NE   LAW ENFORCEMENT

            HEAVY RAIN HAS CAUSED LODGEPOLE CREEK TO SWELL TO 50 FEET
            WIDE. CREEK STILL WELL BELOW BRIDGE LEVEL.

&&

GCLAYCOM
Local storm report, Apr 23, 11:56 AM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1156 AM MDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             SANDSTONE RANGER STATIO 41.11N 107.17W
04/23/2010  E4.0 INCH        CARBON             WY   MESONET

            SANDSTONE RANGER STATION SNOTEL. 24 HOUR SNOWFALL

0900 AM     SNOW             OLD BATTLE              41.15N 106.97W
04/23/2010  E3.0 INCH        CARBON             WY   MESONET

            OLD BATTLE SNOTEL. 24 HOUR ESTIMATED SNOWFALL

0900 AM     SNOW             WEBBER SPRINGS          41.16N 106.93W
04/23/2010  E5.0 INCH        CARBON             WY   MESONET

            WEBBER SPRINGS SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             LITTLE SNAKE RIVER      41.07N 106.94W
04/23/2010  E3.0 INCH        CARBON             WY   MESONET

            LITTLE SNAKE SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             WHISKEY PARK            41.00N 106.91W
04/23/2010  E2.0 INCH        CARBON             WY   MESONET

            WHISKEY PARK SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             1 SSE RYAN PARK         41.30N 106.50W
04/23/2010  E2.0 INCH        CARBON             WY   MESONET

            BLACKHALL MOUNTAIN SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             SOUTH BRUSH CREEK       41.33N 106.50W
04/23/2010  E5.0 INCH        CARBON             WY   MESONET

            SOUTH BRUSH CREEK SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             NORTH FRENCH CREEK      41.33N 106.38W
04/23/2010  E3.0 INCH        CARBON             WY   MESONET

            NORTH FRENCH CREEK SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             SAND LAKE               41.46N 106.28W
04/23/2010  E4.0 INCH        CARBON             WY   MESONET

            SAND LAKE SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             2 NE ROB ROY RESERVOIR  41.24N 106.23W
04/23/2010  E2.0 INCH        ALBANY             WY   MESONET

            CINNABAR PARK SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             CROW CREEK              41.23N 105.38W
04/23/2010  E5.0 INCH        ALBANY             WY   MESONET

            CROW CREEK SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             WINDY PEAK              42.28N 105.58W
04/23/2010  E3.0 INCH        ALBANY             WY   MESONET

            WINDY PEAK SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             RENO HILL               42.57N 106.09W
04/23/2010  E2.0 INCH        NATRONA            WY   MESONET

            RENO HILL SNOTEL. ESTIMATED 24 HOUR SNOWFALL.

0900 AM     SNOW             N DIVIDE PEAK           41.30N 107.15W
04/23/2010  E2.0 INCH        CARBON             WY   MESONET

            DIVIDE PEAK SNOTEL. ESTIMATED 24 HOUR SNOWFALL

0900 AM     SNOW             BATTLE MOUNTAIN         41.05N 107.27W
04/23/2010  E3.0 INCH        CARBON             WY   MESONET

            BATTLE MOUNTAIN SNOTEL. ESTIMATED 24 HOUR SNOWFALL

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 6:17 PM MDTAreal Flood AdvisoryCYSKimball4 hr
Apr 23, 4:53 AM MDTFlood WatchCYSCheyenne, Kimball16 hr

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.